Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Died from heart attack after taking xanax, vicodin, trazadone and clonazepam. Due to medical interaction?

My brother in law passed away recently. did not wake up. He abused drugs. He had Xanax , vicoddin, methadone , trazodone, clonazepam in his system. Been on drugs for a long long time. Did this stop his heart, or is it considered a heart attack from all the drugs. Nothing Medical was wrong except addiction to pain pills after a accident many years ago. I was told that Methadone and xanax should never be taken together. is that true? thank you pj
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

The drugs your brother in law was taking were Xanax (alprazolam), vicoddin (Hydrocodone and paracetamol), methadone, trazodone, clonazepam etc. All of these drugs cause CND depression and to some extent respiratory depression. If they are taken together severe CNS as well as Respiratory depression occurs. The cause of death in his case may be over all increase in dose of CNS depressants.

Dr. Seikhoo Bishnoi
Answered: Sat, 30 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor